Skip to main content
    • Aa
    • Aa

Convergence Analysis of a Block-by-Block Method for Fractional Differential Equations

  • Jianfei Huang (a1), Yifa Tang (a1) and Luis Vázquez (a2)

The block-by-block method, proposed by Linz for a kind of Volterra integral equations with nonsingular kernels, and extended by Kumar and Agrawal to a class of initial value problems of fractional differential equations (FDEs) with Caputo derivatives, is an efficient and stable scheme. We analytically prove and numerically verify that this method is convergent with order at least 3 for any fractional order index α > 0.

Corresponding author
Corresponding author.Email
Corresponding author.Email
Corresponding author.Email
Hide All
[1] B. Baeumer , M. M. Meerschaert , D. A. Benson and S. W. Wheatcraft , Subordinated advection-dispersion equation for contaminant transport, Water Resour. Res., 37 (2001), pp. 15431550.

[2] R. L. Bagley and R. A. Calico , Fractional order state equations for the control of viscoelastically damped structures, J. Guid. Contr. Dyn., 14 (1991), pp. 304311.

[4] J. Dison and S. Mekee , Weakly singular discrete Gronwall inequalities, Z. Angew. Math. Mech., 66 (1986), pp. 535544.

[5] K. Diethelm , N. J. Ford and A. D. Freed , A predictor-corrector approach for the numerical solution of fractional differential equations, Nonlinear Dynam., 29 (2002), pp. 322.

[6] K. Diethelm and N. J. Ford , Analysis of fractional differential equations, J. Math. Anal. Appl., 265 (2002), pp. 220248.

[7] K. Diethelm , N. J. Ford and A. D. Freed , Deailed error analysis for a fractional Adams method, Numer. Algorithms, 36 (2004), pp. 3152.

[9] P. Kumar and O.P. Agrawal , An approximate method for numerical solution of fractional differential equations, Singal Process., 86 (2006), pp. 26022610.

[10] Ch. Lubich , Discretized fractional calculus, SIAM J. Math. Anal., vol. 17, no. 3, (1986), pp. 704719.

[11] P. Linz , An method for nonlinear solving Volterra integral equations of the second kind, Math. Comput., vol. 23, no. 107, (1969), pp. 595599.

[16] M. Raberto , E. Scalas and F. Mainardi , Waiting-times and returns in high-frequency financial data: an empirical study, Physica A, 314 (2002), pp. 749755.

[17] L. Sabatelli , S. Keating , J. Dudley and P. Richmond , Waiting time distributions in financial markets, Eur. Phys. J. B, 27 (2002), pp. 273275.

[18] R. Schumer , D. A. Benson , M. M. Meerschaert and B. Baeumer , Multiscaling fractional advection-dispersion equations and their solutions, Water Resour. Res., 39 (2003), pp. 10221032.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

Numerical Mathematics: Theory, Methods and Applications
  • ISSN: 1004-8979
  • EISSN: 2079-7338
  • URL: /core/journals/numerical-mathematics-theory-methods-and-applications
Please enter your name
Please enter a valid email address
Who would you like to send this to? *



Full text views

Total number of HTML views: 0
Total number of PDF views: 84 *
Loading metrics...

Abstract views

Total abstract views: 65 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 18th October 2017. This data will be updated every 24 hours.